Advertisement
The Body: The Complete HIV/AIDS Resource
Follow Us Follow Us on Facebook Follow Us on Twitter Download Our App
Professionals >> Visit The Body PROThe Body en Espanol
   
Ask the Experts About

Fatigue and AnemiaFatigue and Anemia
           
Rollover images to visit our other forums!
  
  • Email Email
  • Glossary Glossary


Opinion on Helping Fatigue
Feb 18, 1998

Dear J. B.,

Welcome-you're a well needed addition.

18 months ago I started seeing my current physician who I believed saved my life. I had many OI's, bad sinuses, and basically slept 16 hours a day. He told me I had an adrenal insufficiency and that low dose (10mg) daily prednisone would help. Well it did and within amonths time I was feeling "normal" again.

Do you have experience in this type of cortisol supplementation? Is it safe over time if you are just supplementing what your body does not produce? Will it mask symptoms of any OI's? Can lingering sinus infections also cause dramatic energy loss and fatigue?

Any comment you can make on these questions will be greatly appreciated.

Thanks so much for your time and effort!!!!!

Response from Mr. Molaghan

Hello

Adrenal insufficiency can definitely be a source of fatigue in HIV disease. I'm glad that your physician was able to help you with this diagnosis. The usual treatment for this problem is physiologic replacement (replacement of just the amounts of the hormone that the body is not producing) with hydrocortisone, although your physician may have other reasons for using prednisone. The major concern regarding long term prednisone use is development of Cushing's syndrome. Be aware of any symptoms of fluid retention (puffy face) and notify your physician. Prednisone has an anti-inflammatory effect, so it might mask some symptoms of infection.

Sinus infections are uncomfortable and sometimes difficult to treat. Active infectious processes can definitely cause energy loss and fatigue. Thanks for the welcome. I hope you're doing well.


Previous
Adrenal
Next
fatigue and anemia

  
  • Email Email
  • Glossary Glossary


 
 
Advertisement




Q&A TERMS OF USE

This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.

Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.

Review our complete terms of use and copyright notice.

Powered by ExpertViewpoint

Advertisement